Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2009, Article ID 785068, 28 pages
http://dx.doi.org/10.1155/2009/785068
Research Article

Existence of Solutions for a Nonlinear Algebraic System

1School of Science, Tianjin University of Commerce, Tianjin 300134, China
2School of Science, Qingdao Technological University, Fushun Road 11, Qingdao 266033, China

Received 30 April 2009; Accepted 15 August 2009

Academic Editor: Binggen Zhang

Copyright © 2009 Guang Zhang and Liang Bai. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. I. Abdel-Gawad, “A model for a finite memory transport in the Fisher equation,” Applied Mathematical Modelling, vol. 32, no. 9, pp. 1883–1893, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. D. G. Aronson and H. F. Weiberger, “Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation,” in Partial Differential Equations and Related Topics, vol. 446 of Lecture Notes in Mathematics, pp. 5–49, Springer, Berlin, Germany, 1975. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. F. Hugh, “Impulse and physiological states in models of nerve membrance,” Biophysical Journal, vol. 1, pp. 445–466, 1961. View at Google Scholar
  4. D.-J. Huang and H.-Q. Zhang, “The extended first kind elliptic sub-equation method and its application to the generalized reaction Duffing model,” Physics Letters A, vol. 344, no. 2-4, pp. 229–237, 2005. View at Publisher · View at Google Scholar · View at Scopus
  5. J. Nagumo, S. Ariomot, and S. Yoshizawa, “An active pulse transmission line simulating nerve axon,” Proceedings of the IRE, vol. 50, pp. 2061–2070, 1962. View at Google Scholar
  6. J. I. Ramos, “Exponential methods for one-dimensional reaction-diffusion equations,” Applied Mathematics and Computation, vol. 170, no. 1, pp. 380–398, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. A. Quarteroni and A. Valli, Numerical Approximation of Partial Differential Equations, Springer, New York, NY, USA, 1997.
  8. I. Rachunkova, “Existence of two positive solutions of a singular nonlinear periodic boundary value problem,” Journal of Computational and Applied Mathematics, vol. 113, no. 1-2, pp. 27–34, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  9. S. Sedziwy, “Nonlinear periodic boundary value problem for a second order ordinary differential equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 32, no. 7, pp. 881–890, 1998. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Q. Yao, “Positive solutions of nonlinear second-order periodic boundary value problems,” Applied Mathematics Letters, vol. 20, no. 5, pp. 583–590, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Z. Zhang and J. Wang, “On existence and multiplicity of positive solutions to periodic boundary value problems for singular nonlinear second order differential equations,” Journal of Mathematical Analysis and Applications, vol. 281, no. 1, pp. 99–107, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Abel and M. Spicci, “Nonlinear localized periodic solutions in a coupled map lattice,” Physica D, vol. 119, no. 1-2, pp. 22–33, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S. Aubry, “Breathers in nonlinear lattices: existence, linear stability and quantization,” Physica D, vol. 103, no. 1–4, pp. 201–250, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  14. S. Aubry and G. Abramovici, “Chaotic trajectories in the standard map. The concept of anti-integrability,” Physica D, vol. 43, no. 2-3, pp. 199–219, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. S.-N. Chow and W. X. Shen, “Dynamics in a discrete Nagumo equation: spatial topological chaos,” SIAM Journal on Applied Mathematics, vol. 55, no. 6, pp. 1764–1781, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. R. Coutinho and B. Fernandez, “Extended symbolic dynamics in bistable CML: existence and stability of fronts,” Physica D, vol. 108, no. 1-2, pp. 60–80, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. P. Crutchfield and K. Kaneko, “Phenomenology of spatio-temporal chaos,” in Directions in Chaos, Vol. 1, vol. 3 of World Scientific Series Directions in Condensed Maltier Physics, pp. 272–353, World Scientific, Singapore, 1987. View at Google Scholar · View at MathSciNet
  18. K. Kaneko, “Pattern dynamics in spatiotemporal chaos. Pattern selection, diffusion of defect and pattern competition intermittency,” Physica D, vol. 34, no. 1-2, pp. 1–41, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. J. P. Keener, “Propagation and its failure in coupled systems of discrete excitable cells,” SIAM Journal on Applied Mathematics, vol. 47, no. 3, pp. 556–572, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. M. Levi, F. C. Hoppensteadt, and W. L. Miranker, “Dynamics of the Josephson junction,” Quarterly of Applied Mathematics, vol. 36, no. 2, pp. 167–198, 1978. View at Google Scholar · View at MathSciNet
  21. H. Li and S. Zhou, “Structure of the global attractor for a second order strongly damped lattice system,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 1426–1446, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. R. S. MacKay and S. Aubry, “Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators,” Nonlinearity, vol. 7, no. 6, pp. 1623–1643, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. M. Qian and G. Wang, “Structure of the global attractor for discretized sine-Gordon equation,” International Journal of Mathematics, Game Theory, and Algebra, vol. 13, no. 6, pp. 443–454, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. G. Wang and S. Zhu, “Dimension of the global attractor for the discretized damped sine-Gordon equation,” Applied Mathematics and Computation, vol. 117, no. 2-3, pp. 257–265, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. Zhou, “Attractor and dimension for discretization of a damped wave equation with periodic nonlinearity,” Topological Methods in Nonlinear Analysis, vol. 15, no. 2, pp. 267–281, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. F. M. Atici and A. Cabada, “Existence and uniqueness results for discrete second-order periodic boundary value problems,” Computers & Mathematics with Applications, vol. 45, no. 6-9, pp. 1417–1427, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. X. Cai, J. Yu, and Z. Guo, “Existence of periodic solutions for fourth-order difference equations,” Computers & Mathematics with Applications, vol. 50, no. 1-2, pp. 49–55, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Z. M. Guo and J. S. Yu, “Existence of periodic solutions and subharmonic solutions on second order superlinear difference equations,” Science in China. Series A, vol. 33, no. 3, pp. 226–235, 2003. View at Google Scholar
  29. Z. Zhou, J. Yu, and Z. Guo, “Periodic solutions of higher-dimensional discrete systems,” Proceedings of the Royal Society of Edinburgh. Section A, vol. 134, no. 5, pp. 1013–1022, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. R. Bru, R. Cants, and B. Ricarte, “Modelling nitrogen dynamics in citrus trees,” Mathematical and Computer Modelling, vol. 38, no. 10, pp. 975–987, 2003. View at Publisher · View at Google Scholar · View at Scopus
  31. W. M. Haddad, T. Hayakawa, and J. M. Bailey, “Adaptive control for nonlinear compartmental dynamical systems with applications to clinical pharmacology,” Systems & Control Letters, vol. 55, no. 1, pp. 62–70, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. J. A. Jacquez and C. P. Simon, “Qualitative theory of compartmental systems with lags,” Mathematical Biosciences, vol. 180, pp. 329–362, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. J. R. Schramski, D. K. Gattie, B. C. Patten, S. R. Borrett, B. D. Fath, and S. J. Whipple, “Indirect effects and distributed control in ecosystems: distributed control in the environ networks of a seven-compartment model of nitrogen flow in the Neuse River Estuary, USA-Time series analysis,” Ecological Modelling, vol. 206, no. 1-2, pp. 18–30, 2007. View at Publisher · View at Google Scholar · View at Scopus
  34. S. Walcher, J. Altschuh, K.-W. Schramm, and S. Mayer, “Estimates in deterministic fate modelling of environmental chemicals,” Environmental Modelling and Software, vol. 18, no. 10, pp. 929–936, 2003. View at Publisher · View at Google Scholar · View at Scopus
  35. X. Li, X. Wang, and G. Chen, “Pinning a complex dynamical network to its equilibrium,” IEEE Transactions on Circuits and Systems I, vol. 51, no. 10, pp. 2074–2087, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  36. G.-Q. Wang and S. S. Cheng, “Multiple steady state solutions of a circular neural network,” Chaos, Solitons & Fractals, vol. 37, no. 4, pp. 1228–1232, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. G.-Q. Wang and S. S. Cheng, “Fixed point theorems arising from seeking steady states of neural networks,” Applied Mathematical Modelling, vol. 33, no. 1, pp. 499–506, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. G.-Q. Wang and S. S. Cheng, “Notes on periodic solutions of discrete steady state systems,” Portugaliae Mathematica, vol. 64, no. 1, pp. 3–10, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. Z. Zhou, J. Wang, Z. Jing, and R. Wang, “Complex dynamical behaviors in discrete-time recurrent neural networks with asymmetric connection matrix,” International Journal of Bifurcation and Chaos, vol. 16, no. 8, pp. 2221–2233, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  40. C. de Joussineau, J. Soulé, M. Martin, C. Anguille, P. Montcourrier, and D. Alexandre, “Delta-promoted filopodia mediate long-range lateral inhibition in Drosophila,” Nature, vol. 426, no. 6966, pp. 555–559, 2003. View at Publisher · View at Google Scholar · View at Scopus
  41. A. Dey, F. E. Jenney Jr., M. W. W. Adams et al., “Solvent tuning of electrochemical potentials in the active sites of HiPIP versus ferredoxin,” Science, vol. 318, no. 5855, pp. 1464–1468, 2007. View at Publisher · View at Google Scholar · View at Scopus
  42. R. Eftimie, G. de Vries, and M. A. Lewis, “Complex spatial group patterns result from different animal communication mechanisms,” Proceedings of the National Academy of Sciences of the United States of America, vol. 104, no. 17, pp. 6974–6979, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  43. S. K. Eswaramoorthy, J. M. Howe, and G. Muralidharan, “In situ determination of the nanoscale chemistry and behavior of solid-liquid systems,” Science, vol. 318, no. 5855, pp. 1437–1440, 2007. View at Publisher · View at Google Scholar · View at Scopus
  44. C. P. Grant, “Spinodal decomposition for the Cahn-Hilliard equation,” Communications in Partial Differential Equations, vol. 18, no. 3-4, pp. 453–490, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. Q. Hu, Physiology, Anhui Science and Technology Press, Hefei, China, 1986.
  46. T.-X. Jiang, H.-S. Jung, R. B. Widelitz, and C.-M. Chuong, “Self-organization of periodic patterns by dissociated feather mesenchymal cells and the regulation of size, number and spacing of primordia,” Development, vol. 126, no. 22, pp. 4997–5009, 1999. View at Google Scholar · View at Scopus
  47. M. Leonetti, E. Dubois-Violette, and F. Homble, “Pattern formation of stationary transcellular ionic currents in Fucus,” Proceedings of the National Academy of Sciences of the United States of America, vol. 101, no. 28, pp. 10243–10248, 2004. View at Publisher · View at Google Scholar · View at Scopus
  48. Y.-J. Li, J. Oslonovitch, N. Mazouz, F. Plenge, K. Krischer, and G. Ertl, “Turing-type patterns on electrode surfaces,” Science, vol. 291, no. 5512, pp. 2395–2398, 2001. View at Publisher · View at Google Scholar · View at Scopus
  49. K. Kytta, K. Kaski, and R. A. Barrio, “Complex turing patterns in non-linearly coupled systems,” Physica A, vol. 385, no. 1, pp. 105–114, 2007. View at Publisher · View at Google Scholar · View at Scopus
  50. S. Maier-Paape, E. Sander, and T. Wanner, “Spinodal decomposition: a survey of recent results,” in International Conference on Differential Equations, Vol. 1, 2 (Berlin, 1999), B. Fiedler, K. Groger, and J. Sprekels, Eds., pp. 1288–1299, World Scientific, River Edge, NJ, USA, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  51. S. Maier-Paape and T. Wanner, “Spinodal decomposition for the Cahn-Hilliard equation in higher dimensions—part I: probability and wavelength estimate,” Communications in Mathematical Physics, vol. 195, no. 2, pp. 435–464, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  52. S. Maier-Paape and T. Wanner, “Spinodal decomposition for the Cahn-Hilliard equation in higher dimensions: nonlinear dynamics,” Archive for Rational Mechanics and Analysis, vol. 151, no. 3, pp. 187–219, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. J. D. Murray, “Parameter space for Turing instability in reaction diffusion mechanisms: a comparison of models,” Journal of Theoretical Biology, vol. 98, no. 1, pp. 143–163, 1982. View at Publisher · View at Google Scholar · View at MathSciNet
  54. J. D. Murray, Mathematical Biology. I: An Introduction, vol. 17 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2002. View at MathSciNet
  55. K. M. Page, P. K. Maini, and N. A. M. Monk, “Complex pattern formation in reaction-diffusion systems with spatially varying parameters,” Physica D, vol. 202, no. 1-2, pp. 95–115, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  56. K. J. Painter, P. K. Maini, and H. G. Othmer, “Stripe formation in juvenile Pomacanthus explained by a generalized Turing mechanism with chemotaxis,” Proceedings of the National Academy of Sciences of the United States of America, vol. 96, no. 10, pp. 5549–5554, 1999. View at Publisher · View at Google Scholar · View at Scopus
  57. J. E. Pearson, “Complex patterns in a simple system,” Science, vol. 261, no. 5118, pp. 189–192, 1993. View at Google Scholar · View at Scopus
  58. U. K. Rößler, A. N. Bogdanov, and C. Pfleiderer, “Spontaneous skyrmion ground states in magnetic metals,” Nature, vol. 442, no. 7104, pp. 797–801, 2006. View at Publisher · View at Google Scholar · View at Scopus
  59. E. Sander and T. Wanner, “Monte Carlo simulations for spinodal decomposition,” Journal of Statistical Physics, vol. 95, no. 5-6, pp. 925–948, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  60. E. Sander and T. Wanner, “Unexpectedly linear behavior for the Cahn-Hilliard equation,” SIAM Journal on Applied Mathematics, vol. 60, no. 6, pp. 2182–2202, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  61. E. Sander and T. Wanner, “Pattern formation in a nonlinear model for animal coats,” Journal of Differential Equations, vol. 191, no. 1, pp. 143–174, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  62. I. Salazar-Ciudad, J. Jernvall, and S. A. Newman, “Mechanisms of pattern formation in development and evolution,” Development, vol. 130, no. 10, pp. 2027–2037, 2003. View at Publisher · View at Google Scholar · View at Scopus
  63. G. Sempo, S. Depickere, and C. Detrain, “Spatial organization in a dimorphic ant: caste specificity of clustering patterns and area marking,” Behavioral Ecology, vol. 17, no. 4, pp. 642–650, 2006. View at Publisher · View at Google Scholar · View at Scopus
  64. E. Szathmy, “Evolution: developmental circuits rewired,” Nature, vol. 411, no. 6834, pp. 143–145, 2001. View at Publisher · View at Google Scholar · View at Scopus
  65. R. V. Solé and J. Bascompte, “Chaotic Turing structures,” Physics Letters A, vol. 179, no. 4-5, pp. 325–331, 1993. View at Publisher · View at Google Scholar · View at Scopus
  66. R. V. Solé, J. Bascompte, and J. Valls, “Stability and complexity of spatially extended two-species competition,” Journal of Theoretical Biology, vol. 159, no. 4, pp. 469–480, 1992. View at Publisher · View at Google Scholar · View at Scopus
  67. L. Trinkle-Mulcahy and A. I. Lamond, “Toward a high-resolution view of nuclear dynamics,” Science, vol. 318, no. 5855, pp. 1402–1407, 2007. View at Publisher · View at Google Scholar · View at Scopus
  68. A. M. Turing, “The chemical basis of morphogenesis,” Philosophical Transactions of the Royal Society, vol. 237, pp. 37–72, 1952. View at Google Scholar
  69. Y. S. Choi, I. Koltracht, and P. J. McKenna, “On eigen-structure of a nonlinear map in Rn,” Linear Algebra and Its Applications, vol. 399, pp. 141–155, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  70. D. C. Clark, “A variant of the Lusternik-Schnirelman theory,” Indiana University Mathematics Journal, vol. 22, no. 1, pp. 65–74, 1972. View at Publisher · View at Google Scholar · View at MathSciNet
  71. G. Zhang, H. T. Yuan, and L. Bai, “Existence of solution pairs for a nonlinear algebraic aystem,” in preparation.
  72. G. Zhang and W. Feng, “On the number of positive solutions of a nonlinear algebraic system,” Linear Algebra and Its Applications, vol. 422, no. 2-3, pp. 404–421, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  73. P. Lancaster and M. Tismenetsky, The Theory of Matrices, Computer Science and Applied Mathematics, Academic Press, Orlando, Fla, USA, 2nd edition, 1985. View at MathSciNet